Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Curves of maximum genus in range A and stick-figures


Authors: Edoardo Ballico, Giorgio Bolondi, Philippe Ellia and Rosa Maria Mirò-Roig
Journal: Trans. Amer. Math. Soc. 349 (1997), 4589-4608
MSC (1991): Primary 14H50
DOI: https://doi.org/10.1090/S0002-9947-97-01917-X
MathSciNet review: 1422888
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show the existence of smooth connected space curves not contained in a surface of degree less than $m$, with genus maximal with respect to the degree, in half of the so-called range A. The main tool is a technique of deformation of stick-figures due to G. Fløystad.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14H50

Retrieve articles in all journals with MSC (1991): 14H50


Additional Information

Edoardo Ballico
Affiliation: Dipartimento di Matematica, Università di Trento, I-38050 Povo (Trento), Italy
Email: ballico@science.unitn.it

Giorgio Bolondi
Affiliation: Istituto di Matematica e Fisica, Università di Sassari, Via Vienna 2, I-07100 Sassari, Italy
Email: bolondi@science.unitn.it

Philippe Ellia
Affiliation: Dipartimento di Matematica, Università di Ferrara, Via Machiavelli 35, I-44100 Ferrara, Italy
Email: phe@dns.unife.it

Rosa Maria Mirò-Roig
Affiliation: Departimento Algebra y Geometrìa, Facultad de Matemàticas, Universidad de Barcelona, 08007 Barcelona, Spain
Email: miro@cerber.ub.es

DOI: https://doi.org/10.1090/S0002-9947-97-01917-X
Keywords: Stick-figures, maximum genus
Received by editor(s): March 11, 1996
Article copyright: © Copyright 1997 American Mathematical Society